Alert archive / Missouri / Flash Flood Warnings in 2019
Flash Flood Warning 90, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Aug 7, 2019, 10:07 AM CDT for Benton County, Morgan County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2019, 10:07 AM CDT (15:07 UTC)
- Expired
- Aug 7, 2019, 4:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Benton County, MO, Morgan County, MO
The radar
The Pleasant Hill radar (KEAX), 108 km from the middle of the area, began a volume at 15:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 3.1 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 632 J/kg
- Mixed-layer CIN
- -177 J/kg
- Mixed-layer LCL
- 1611 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
008
WGUS53 KSGF 071507
FFWSGF
MOC015-141-072100-
/O.NEW.KSGF.FF.W.0090.190807T1507Z-190807T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
1007 AM CDT Wed Aug 7 2019
The National Weather Service in Springfield has issued a
* Flash Flood Warning for...
Northeastern Benton County in central Missouri...
Southern Morgan County in central Missouri...
* Until 400 PM CDT.
* At 1006 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to one inch of rain has
already fallen. Flash flooding is expected to begin shortly.
* Creeks, streams, and low water crossings will be especially
susceptible to the dangers of flash flooding.
Locations in the warning include...
Lincoln... Cole Camp...
Stover... Gravois Mills...
Ionia... Rocky Mount...
Mora... Crockerville...
This warning includes but is not limited to the following low water
crossings...
Route WW at Archer Creek northeast of Lakeview Heights...
Route B at Williams Creek southeast of Cole Camp...
Route F at Cole Camp Creek southwest of Cole Camp...
and Ritchey Road at Gravois Creek northeast of Gravois Mills.
Additional rainfall amounts of between one and two inches are
possible in the warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3853 9315 3836 9269 3822 9270 3829 9307
3841 9337 3851 9335 3851 9329 3854 9329
$$
Hatch2 follow-up statements
964
WGUS73 KSGF 071707
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
1207 PM CDT Wed Aug 7 2019
MOC015-141-072100-
/O.CON.KSGF.FF.W.0090.000000T0000Z-190807T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Benton MO-Morgan MO-
1207 PM CDT Wed Aug 7 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR
NORTHEASTERN BENTON AND SOUTHERN MORGAN COUNTIES...
At 1207 PM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Up to two inches of rain have already
fallen. Flash flooding is expected to begin shortly.
Creeks, streams, and low water crossings will be especially
susceptible to the dangers of flash flooding.
Locations in the warning include...
Lincoln... Cole Camp...
Stover... Gravois Mills...
Ionia... Rocky Mount...
Mora... Crockerville...
This warning includes but is not limited to the following low water
crossings...
Route WW at Archer Creek northeast of Lakeview Heights...
Route B at Williams Creek southeast of Cole Camp...
Route F at Cole Camp Creek southwest of Cole Camp...
and Ritchey Road at Gravois Creek northeast of Gravois Mills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3853 9315 3836 9269 3822 9270 3829 9307
3841 9337 3851 9335 3851 9329 3854 9329
$$
Hatch088
WGUS73 KSGF 072050
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
350 PM CDT Wed Aug 7 2019
MOC015-141-072100-
/O.EXP.KSGF.FF.W.0090.000000T0000Z-190807T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Benton MO-Morgan MO-
350 PM CDT Wed Aug 7 2019
...THE FLASH FLOOD WARNING FOR NORTHEASTERN BENTON AND SOUTHERN
MORGAN COUNTIES WILL EXPIRE AT 400 PM CDT...
The heavy rain has ended. Flash flooding is no longer expected to
pose a threat to life or property. Please continue to heed any
remaining road closures.
LAT...LON 3853 9315 3836 9269 3822 9270 3829 9307
3841 9337 3851 9335 3851 9329 3854 9329
$$
HatchWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 6:08 AM CDT, 3 hours 59 minutes earlier.
Area forecast discussion, Aug 7, 6:08 AM CDT, 3 hours 59 minutes before
Area Forecast Discussion National Weather Service Springfield MO 608 AM CDT Wed Aug 7 2019 .SHORT TERM...(Today and tonight) Issued at 239 AM CDT Wed Aug 7 2019 The main near term concern will be how convection now over eastern NEB will evolve. Existing storms should move sse following the instability gradient and moisture advection with a veering low level jet coupled with mid level winds. However, elevated convection may also develop downstream from existing convection as the low level jet veers later tonight into the daylight hours. There looks to be plenty of elevated cape to support convective development into northwest MO toward 10z-11z/5am-6am and possibly into our northern counties shortly there after. The initial convection will be elevated. This will continue to spread sse into some of the MO Ozarks this morning. With sfc heating, could see storms become more sfc based toward late morning and into the afternoon with a wind/hail risk. High res models have generally been favoring the western/central cwfa versus our eastern counties for storms during the day today, but really can't rule some rain out anywhere. While the storm cluster(s) will be fairly progressive, can't rule out some localized flash flooding with some cells potentially training nnw-sse along outflow boundaries. Impossible to pinpoint where that might happen at this point. Temperatures will obviously be influenced by storms today and used a general short term guidance blend. With our forecast area sitting on the periphery of an upper level ridge to our west, we will see impulses moving through the upper flow with convection again developing tonight over KS and moving into our western counties late tonight (Wed night) into Thursday. Guidance varies on timing/areal extent, but given the overall favorable environment for lift in an elevated baroclinic/frontal zone we will have a good chance for storms at some point with guidance favoring the western cwfa. We will likely need a flash flood watch at some point, but would like to see how this first area tracks today. We can take some rainfall and this first storm complex today will grease the skids for the next cluster of storms late tonight in terms of hydro/flooding concerns. .LONG TERM...(Thursday through Tuesday) Issued at 239 AM CDT Wed Aug 7 2019 Thursday-Friday: We should see continued chances for periodic thunderstorms north of a frontal boundary that will extend from northern OK into AR with additional rain for Thursday night into Friday. This period may see the heaviest rainfall with precipitable water (pwat) values well over two inches expected Thursday into Friday. Weekend: The upper ridge to our west will begin to shift east, but it still looks like weak impulses will will be able to kick of some showers/storms. Hard to pinpoint time and extent given the small scale features that will drive the storms. Monday-Tuesday: With the upper ridge drawing closer, we may see a bit of a break in terms of organized storms, but a hot/humid air mass will still be ripe for at least some afternoon/evening storms. The subtropical upper high never reaches far enough north to completely shut down some daily chances for storms. && .AVIATION...(For the 12Z TAFS through 12Z Thursday morning) Issued at 548 AM CDT Wed Aug 7 2019 Continuing to track a complex of thunderstorms now located in northeast Kansas. Complex has continued to track SSE throughout the nights along the instability gradient over eastern Kansas. Should be entering the CWA around 14z and begin affecting the KJLN and KSGF terminals around 16z and the KBBG terminal after 18z. Expect scattered showers and occasional thunderstorms through the afternoon hours. Will see MVFR conditions in some of the stronger convective cells. This activity should come to an end after 00z. Overnight...expecting another complex to form out over the Plains and will begin to affect the area after 05z. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...DSA LONG TERM...DSA AVIATION...Gaede
Hazardous weather outlook, Aug 7, 8:25 AM CDT, 1 hour 42 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 825 AM CDT Wed Aug 7 2019 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-081330- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 825 AM CDT Wed Aug 7 2019 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Elevated hail risk. Elevated thunderstorm wind damage risk. Limited flooding risk. Limited lightning risk. Limited excessive heat risk. DISCUSSION... A complex of strong to severe thunderstorms will shift across portions of southeast Kansas and the Missouri Ozarks this morning and early afternoon. Wind gusts in excess of 60 mph and large hail up to quarters will be possible within the stronger thunderstorms. Heavy rainfall will occur with some storms. A limited flash flooding risk will occur where storms can develop and move or train repeatedly over the same areas for a prolonged period. Heat index values will reach into the 90s today outside of the influence of thunderstorms and outflow boundaries. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There will be daily chances for thunderstorms into early next week. The overall severe storm risk will generally limited, but periodic heavy rainfall through at least Friday will lead to an increased flooding risk. Heat index values reaching the mid and upper 90s will be possible on a daily basis with some readings reaching up to the 100 to 105 degree range by Monday and Tuesday afternoons. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later this morning and early afternoon over southeast Kansas and southwest Missouri. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Cramer
In the hours before
Special weather statement, Aug 7, 8:50 AM CDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Springfield MO
850 AM CDT Wed Aug 7 2019
KSZ073-071430-
Bourbon KS-
850 AM CDT Wed Aug 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR BOURBON COUNTY UNTIL 930 AM
CDT...
At 849 AM CDT, Doppler radar was tracking a strong thunderstorm near
Uniontown, or 12 miles west of Fort Scott, moving southeast at 30
mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Fort Scott... Marmaton...
Uniontown... Fulton...
Redfield... Mapleton...
Harding... Pawnee Station...
Hiattville... Petersburg...
Hammond... Devon...
Garland...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3785 9507 3804 9494 3803 9462 3767 9462
3772 9495
TIME...MOT...LOC 1349Z 318DEG 26KT 3789 9492
HatchSpecial weather statement, Aug 7, 9:20 AM CDT, 47 minutes before
Special Weather Statement
National Weather Service Springfield MO
920 AM CDT Wed Aug 7 2019
KSZ073-097-MOZ066-077-071500-
Bourbon KS-Crawford KS-Vernon MO-Barton MO-
920 AM CDT Wed Aug 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BOURBON...EASTERN
CRAWFORD...NORTHWESTERN BARTON AND VERNON COUNTIES UNTIL 1000 AM
CDT...
At 920 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles south of Rich Hill to 8 miles east of
Hepler. Movement was south at 30 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Pittsburg... Prairie State Park...
Nevada... Fort Scott...
Frontenac... Arma...
Liberal... Sheldon...
Mulberry... Mindenmines...
Franklin... Montevallo...
Arcadia... Walker...
Schell City... Bronaugh...
Moundville... Richards...
Milo... Deerfield...
This includes Interstate 49 between mile markers 73 and 106.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3805 9438 3805 9423 3803 9423 3804 9421
3804 9409 3803 9408 3775 9407 3734 9465
3767 9493
TIME...MOT...LOC 1420Z 337DEG 27KT 3800 9438 3766 9481
HatchSpecial weather statement, Aug 7, 9:23 AM CDT, 44 minutes before
Special Weather Statement National Weather Service Springfield MO 923 AM CDT Wed Aug 7 2019 MOZ070-071-081-082-092-071515- Wright MO-Phelps MO-Laclede MO-Pulaski MO-Texas MO- 923 AM CDT Wed Aug 7 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WRIGHT... SOUTHEASTERN LACLEDE...SOUTHERN PULASKI...NORTHERN TEXAS AND SOUTHWESTERN PHELPS COUNTIES UNTIL 1015 AM CDT... At 923 AM CDT, Doppler radar was tracking a strong thunderstorm 9 miles west of Fort Leonard Wood, moving southeast at 30 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Fort Leonard Wood... Licking... Plato... Roby... Beulah... Hazelton... Lynchburg... Dry Knob... Falcon... Prescott... Success... This includes Interstate 44 near mile marker 140. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3775 9252 3776 9197 3739 9178 3739 9234 TIME...MOT...LOC 1423Z 323DEG 25KT 3770 9233 Hatch
Special weather statement, Aug 7, 9:46 AM CDT, 21 minutes before
Special Weather Statement
National Weather Service Springfield MO
946 AM CDT Wed Aug 7 2019
MOZ055-071530-
Benton MO-
946 AM CDT Wed Aug 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR BENTON COUNTY UNTIL 1030 AM
CDT...
At 946 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Calhoun, or 11 miles east of Clinton, moving southeast
at 20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Truman State Park... Truman Lake...
Warsaw... Lincoln...
Cole Camp... Palo Pinto...
Lakeview Heights... Brandon...
Crockerville... Zora...
Fristoe... Racket...
Edmonson... Mora...
Edwards... Hastain...
Whitakerville...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3848 9307 3825 9308 3806 9320 3806 9324
3819 9350 3820 9350 3821 9353 3851 9351
3851 9330 3854 9329 3854 9322
TIME...MOT...LOC 1446Z 302DEG 18KT 3834 9358
HatchSpecial weather statement, Aug 7, 9:58 AM CDT, 9 minutes before
Special Weather Statement
National Weather Service Springfield MO
958 AM CDT Wed Aug 7 2019
MOZ066-077>079-088>090-094-071545-
Vernon MO-Cedar MO-Polk MO-Barton MO-Greene MO-Jasper MO-Dade MO-
Lawrence MO-
958 AM CDT Wed Aug 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR BARTON...CEDAR...POLK...NORTHERN
LAWRENCE...NORTHWESTERN GREENE...SOUTHEASTERN VERNON...JASPER AND
DADE COUNTIES UNTIL 1045 AM CDT...
At 957 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Weaubleau to 10 miles north of Lockwood to
near Jasper. Movement was southeast at 40 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Carthage... Bolivar...
Stockton Lake... Stockton State Park...
Pomme de Terre Lake... Mount Vernon...
Lamar... El Dorado Springs...
Stockton... Ash Grove...
Greenfield... Sarcoxie...
Humansville... Lockwood...
Jasper... Golden City...
Miller... Walnut Grove...
Polk... Alba...
This includes the following highways...
Interstate 44 between mile markers 23 and 45.
Interstate 49 between mile markers 39 and 72.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3776 9406 3787 9407 3785 9381 3783 9381
3783 9357 3781 9357 3780 9320 3764 9318
3721 9361 3707 9387 3705 9418 3731 9462
3735 9462
TIME...MOT...LOC 1457Z 321DEG 34KT 3792 9358 3754 9398 3730 9435
HatchThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 7:33 PM CDT | Special Weather Statement | SGF | Oregon | 42 min |
| Aug 6, 7:52 PM CDT | Severe Thunderstorm Warning | SGF | Oregon | 25 min |
| Aug 7, 9:06 AM CDT | River Flood Warning | SGF | Vernon | 4 days |
| Aug 7, 9:20 AM CDT | Special Weather Statement | SGF | Vernon | 40 min |
| Aug 7, 9:23 AM CDT | Special Weather Statement | SGF | Pulaski | 52 min |
| Aug 7, 9:46 AM CDT | Special Weather Statement | SGF | Benton | 44 min |
| Aug 7, 9:58 AM CDT | Special Weather Statement | SGF | Barton, Cedar, Dade, Jasper, Lawrence, Polk | 47 min |
| Aug 7, 10:12 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Morgan | 32 min |
| Aug 7, 10:37 AM CDT | Special Weather Statement | SGF | Camden, Miller, Pulaski | 38 min |
| Aug 7, 11:03 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Pulaski | 27 min |
| Aug 7, 11:16 AM CDT | Special Weather Statement | SGF | Laclede | 44 min |
| Aug 7, 11:25 AM CDT | Areal Flood Advisory | SGF | Camden, Miller, Pulaski | 6 hr |
| Aug 7, 11:31 AM CDT | Severe Thunderstorm Warning | SGF | Laclede, Pulaski, Texas, Wright | 29 min |
| Aug 7, 11:37 AM CDT | Special Weather Statement | SGF | Dent, Phelps | 38 min |
| Aug 7, 12:01 PM CDT | Special Weather Statement | SGF | Shannon, Texas | 59 min |
| Aug 7, 1:10 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Ozark | 29 min |
| Aug 7, 1:46 PM CDT | Special Weather Statement | SGF | Oregon | 44 min |
| Aug 7, 2:24 PM CDT | Flash Flood Watch | SGF | Barry, Barton, Cedar, Christian, Dade, Dallas and 16 more | 36 hr |
| Aug 7, 4:11 PM CDT | River Flood Warning | SGF | Vernon | 5 days |
| Aug 7, 4:11 PM CDT | River Flood Warning | SGF | Bates, Vernon | 21 days |
Nearby
Flash Flood Warnings in Missouri, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.